DRESS syndrome stands for Drug Reaction (or Rash) with Eosinophilia and Systemic Symptoms. The term was coined in a 1996 report in an attempt to simplify terminology for a syndrome recognized as early as 1959. It is a syndrome, caused by exposure to certain medications, that may cause a rash, fever, inflammation of internal organs, lymphadenopathy, and characteristic hematologic abnormalities such as eosinophilia, thrombocytopenia, and atypical lymphocytosis. The syndrome carries about a 10% mortality. Treatment consists of stopping the offending medication and providing supportive care. Systemic steroids are commonly used as well; however, there are no controlled clinical trials to assess the efficacy of this treatment.
Read more about Dress Syndrome.
Some articles on dress syndrome:
... Drugs that commonly induce DRESS syndrome include phenobarbital, carbamazepine, phenytoin, lamotrigine, minocycline, sulfonamides, allopurinol, modafinil and dapsone ...
Famous quotes containing the words syndrome and/or dress:
“[T]he syndrome known as life is too diffuse to admit of palliation. For every symptom that is eased, another is made worse. The horse leechs daughter is a closed system. Her quantum of wantum cannot vary.”
—Samuel Beckett (19061989)
“... everybody who is human has something to express. Try not expressing yourself for twenty-four hours and see what happens. You will nearly burst. You will want to write a long letter or draw a picture or sing, or make a dress or a garden.”
—Brenda Ueland (18911985)